Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

195 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On birth control patch for several weeks. Period came as

Answered by
Dr.
Dr. Dorina Gurabardhi

General & Family Physician

Practicing since :2013

Answered : 4851 Questions

default
Posted on Tue, 1 Jan 2019 in Women's Health
Question: On birth control patch for several weeks. Period came as scheduled without patch removal. Has the patch been ineffective?
doctor
Answered by Dr. Dorina Gurabardhi 2 hours later
Brief Answer:
If period came regularly the patch is effective.

Detailed Answer:
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

I understand your concern.

If you use the patch correctly, your period should be regular.

The hormones in the patch make your periods more regular.

So, in your case the patch is effective.

Only If you miss your periods, you can suspect a pregnancy and do a pregnancy test for confirmation.

Other positive side effects of the patch are to ease menstrual cramps and lighten bleeding.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Dorina Gurabardhi 1 hour later
Even though I haven’t removed the patch yet? I have been on the patch before and my period wouldn’t come unless the patch was removed for a day or 2 at least at the scheduled time...
doctor
Answered by Dr. Dorina Gurabardhi 44 minutes later
Brief Answer:
The periods can come even though you didn't remove the patch yet.

Detailed Answer:
Hi again dear,

Yes, the periods can come even though you didn't remove the patch yet.

Actually, you don't have periods when you use the patch - you have a withdrawal bleed.

It does not always happen, but this does not mean that the patch is ineffective.

You should not be worried.

Wishing you all the best.

Take care dear,

Dr.Dorina Gurabardhi
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on